MAUDE Adverse Event Report: HUDSON CONCHASMART 22MM DUAL HTD CIRC KIT; HUMIDIFIER NEBULIZER KIT

HUDSON CONCHASMART 22MM DUAL HTD CIRC KIT; HUMIDIFIER NEBULIZER KIT
Model Number IPN913837
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 08/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review could not be conducted since the lot number of the device was not provided.Without the device to evaluate, the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported "rt [respiratory therapist] found circuit with leak.Apparently, the heated wire melted the circuit hose and created the leak.It is unknown if the patient was laying on the tubing or if the tubing was covered by bedding or other".It was reported the circuit was changed.Patient condition reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Additional information from the sales rep: "patient did desaturate into the 80's percentile.The respiratory therapist placed patient on an oxymask until the sat's returned to 90's." the customer returned one 870-35kit circuit for investigation.During visual inspection, a large melted section was observed on the blue circuit tubing.The melted section was melted all the way through the tubing.It was observed that there were no breaks or bunches of wires in the tubing.The heated wires used in this circuit were insulated with a clear plastic flexible insulator coating with blue stripes.The complaint has been confirmed, the tubing was melted.The melted sections of the tubing were located at 18.5" from the wye connector.The melted portions of tubing measured approximately 1" in length.The resistance of the circuit was measured to be 13.5 ohms which is within specification of 12.8-14.3 ohms.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number from the sales history data of the customer.No relevant findings were identified.The ifu for this product states, "do not place tubing on patient's skin.Do not cover tubing with sheets, blankets, towels, clothing, or other materials." the complaint of a breathing circuit melting has been confirmed.Since all heated wire circuit product codes are inspected 100% before leaving the manufacturing facility, it is unlikely that the failure was present at the time of release.A device history record review was performed based on a potential lot number from sales history and there was no evidence to suggest a manufacturing related issue.The root cause for the failure is unintentional user error.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
HUDSON CONCHASMART 22MM DUAL HTD CIRC KIT
Common Device Name
HUMIDIFIER NEBULIZER KIT
MDR Report Key12470860
Report Number3004365956-2021-00271
Device Sequence Number14397837
Product Code OGG
UDI-Device Identifier14026704660770
UDI-Public14026704660770
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN913837
Device Catalogue Number870-35KIT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2021
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date10/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;